MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER PLUS POWER NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL DELTEC GRIPPER PLUS POWER NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-3369-24
Medical Device Problem Codes Loose or Intermittent Connection (1371); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the microclave unscrewed from the gripper throughout the treatment with an infusor.It occurred with 4 patients and at the end of the treatment there was a lot of bleedback obstructing the line.There was spillage of drug and blood through the connection of the microclave and gripper.There was blood loss, bleedback, chemo and biohazard.The device was not reprocessed or re-sterilized.There is a used contaminated sample and sister samples available for evaluation.Five pictures of the product issue were provided.The event occurred during patient use; however, there was no need for medical intervention, no delay in therapy, no adverse event and no one was harmed as a result of this event.No patient injury was reported.Additional information received on 20-dec-2022: received an email from the sales representative on 20-dec-2022, stating that the microclave was unscrewing from the luer of the gripper while the infuser treatment was passing.When the microclave was loosened from the gripper connection, blood flew back as the gripper was opened.The blood refluxed from the port-a-cath into the elastomer when the drug finished passing.The gripper was placed for treatment through pump during the day in the hospital and then the infuser was placed, which was taken home by the patient for 48 hours.The four incidents occurred with different nurses.
 
Additional Manufacturer Narrative
Customer reported 5 units and 5 complaints were made.Only 3 samples were received: two gripper devices were returned without its original packaging.An additional microclave component was provided with the samples.This component was determined to not be part of the original gripper kit, or manufactured by icu.One photo was also attached to the complaint, demonstrating a disconnection between two components, however the pictured components were identified as not part of the gripper sets.The complaint returned units were visually inspected.No damage or other defects were detected in the first sample.Dry liquid remains were observed in the second sample, which the investigation noted may block the fluid path of sample two.Sample one was connected to a syringe to inject the water pass through the whole product and no leaks or occlusions were detected.Sample two was not tested due to the contamination observed in the fluid path, which was identified as potentially being blood contamination.Both samples were connected to the microclave returned by the customer, to test connection problems in the connection area, and both samples were connected without problem.A review of manufacturing device history reccords for the reported lot number found no discrepancies or anomalies that could result in the reported issue.Based on the available information, the investigation was unable to re-produce or confirm the reported issue, and no root cause could be be established.No actions have been taken at this time.

Brand Name
DELTEC GRIPPER PLUS POWER NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16157325
Report Number3012307300-2023-00450
Device Sequence Number6958301
Product Code FPA
UDI-Device Identifier10610586033025
UDI-Public10610586033025
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-3369-24
Device Catalogue Number21-3369-24
Device Lot Number4308617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer03/12/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown